Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 267, NWS Jackson, MS

July 7, 2004Leflore County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 7, 2004, 1:50 PM CDT for Leflore County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2004, 1:50 PM CDT (18:50 UTC)
Expired
Jul 7, 2004, 2:20 PM CDT
In force
30 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 154 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2004-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2004-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1296 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 071850
SVRJAN
MSC083-071920-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
150 PM CDT WED JUL 7 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI

* UNTIL 220 PM CDT

* AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SCHLATER...OR ABOUT 10 MILES NORTH OF ITTA
  BENA...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR GREENWOOD AT 205 PM CDT

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3374 9038 3356 9041 3348 9010 3371 9012

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:13 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 7, 11:13 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1113 AM CDT WED JUL 7 2004

.DISCUSSION...
UPDATED GOING FORECAST TO INCREASE HIGH TEMPERATURES TO AROUND 90
ACROSS NORTHERN ZONES AND INCREASE CHANCE POPS IN SOUTHERN ZONES.

WSR 88D MOSIAC SHOWS SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING
OVER SOUTH CENTRAL ARKANSAS...WITH ISOLATED SHOWERS BEGINNING TO
DEVELOP OVER SOUTHWEST MISSISSIPPI. A WEAK MID LEVEL SHORTWAVE IS
RESPONSIBLE FOR THIS ACTIVITY...WHICH SHOULD CONTINUE TO MOVE INTO
THE LOWER MS RIVER VALLEY THIS AFTERNOON.

MORNING SOUNDING ANALYSIS INDICATES THAT THERE ARE STEEP LAPSE
RATES...PARTICULARLY IN THE 850 TO 500 MB LEVEL...AS WELL AS LIS
AROUND -12C. WITH DEEP LOW LEVEL MOISTURE...SFC DEWPOINTS IN THE MID
70S...AND HIGH TEMPS EXPECTED TO BE AROUND 90...SFC BASED CAPE IN
EXCESS OF 4000 J/KG AND MLCAPE IN EXCESS OF 2750 J/KG RESULT.  THUS
THE WET MICROBURST CHECKLIST INDICATES AN EXTREME POTENTIAL.  AM
EXPECTING SCT SHRA/TSRA ACTIVITY TO EXPAND IN COVERAGE DURING THE
NEXT HOUR OR TWO...AND WILL USE COVERAGE WORDING IN ZONE TEXT.

HWO HAS BEEN UPDATED TO HIGHLIGHT ISOLATED SVR POTENTIAL...FOR WIND
GUSTS UP TO 70 MPH...OVER AREAS ALONG AND NORTH OF THE HIGHWAY 82
CORRIDOR.  ELSEWHERE...EXPECTING SCT STRONG STORMS CAPABLE OF
PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH. SOME SMALL HAIL WILL
ALSO BE POSSIBLE.

PFM AND GRIDS HAVE BEEN SENT. ZONES OUT SHORTLY.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

GAGAN
Hazardous weather outlook, Jul 7, 10:45 AM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CDT WED JUL 07 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081545-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1045 AM CDT WED JUL 07 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
OVER EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL
MISSISSIPPI ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR.
ELSEWHERE...STRONG THUNDERSTORMS WILL BE POSSIBLE.

ANOTHER WEAK UPPER LEVEL WAVE WILL TRAVERSE ACROSS CENTRAL
MISSISSIPPI THIS AFTERNOON.  DAYTIME HEATING AND A VERY MOIST
ATMOSPHERE WILL RESULT IN GOOD INSTABILITY AND SCATTERED
THUNDERSTORMS.

ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT TO NEARLY
CONSTANT LIGHTNING AND TORRENTIAL DOWNPOURS OF RAIN.  ISOLATED
SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO
70 MPH AND SMALL HAIL ACROSS EXTREME SOUTHEAST ARKANSAS AND
PORTIONS OF CENTRAL MISSISSIPPI ALONG AND NORTH OF THE HIGHWAY 82
CORRIDOR.  STRONG THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS BETWEEN 40 AND 50 MPH ALONG WITH SMALL HAIL ACROSS
NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI SOUTH OF
THE HIGHWAY 82 CORRIDOR.

THIS ACTIVITY WILL LINGER INTO EARLY THIS EVENING AND WEAKEN
QUICKLY AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING FOR AREAS ALONG
AND NORTH OF HIGHWAY 82...OTHERWISE ACTIVATION IS NOT ANTICIPATED
THROUGH TUESDAY...JULY 13.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 2:58 PM CDTSevere Thunderstorm WarningJANOktibbeha32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.